Ohio, 2026

Flash Flooding in Ohio, March 4 to 5, 2026

March 4 to 5, 2026 · NWS ILN · 3 events in 1 county or zone

A stationary front stalled out across Ohio and Indiana, sparking showers and thunderstorms along the boundary. Some of the storms produced locally heavy rainfall, resulting in instances of flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$59,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A stationary front stalled out across Ohio and Indiana, sparking showers and thunderstorms along the boundary. Some of the storms produced locally heavy rainfall, resulting in instances of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 4, 6:34 AM EST, 4 hours 45 minutes earlier. Its key messages:

  • 1) Flood Watch continues through the early afternoon today. After a break in the rain activity this afternoon, showers and storms build back into the region this evening, with some strong storms possible. 2) Seasonably warm and wet conditions continue through the weekend. This will result in continued development of showers and thunderstorms, increasing the potential for areal and river flooding.
Area forecast discussion, Mar 4, 6:34 AM EST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
634 AM EST Wed Mar 4 2026

.WHAT HAS CHANGED...
Flood Watch continues through the early afternoon today. Provided
more details on severe potential for later today/tonight.

&&

.KEY MESSAGES...
1) Flood Watch continues through the early afternoon today. After a
break in the rain activity this afternoon, showers and storms build
back into the region this evening, with some strong storms possible.

2) Seasonably warm and wet conditions continue through the weekend.
This will result in continued development of showers and
thunderstorms, increasing the potential for areal and river
flooding.

&&

.DISCUSSION...
KEY MESSAGE 1)

Axis of moderate to heavy rainfall shifting south towards the
Tristate and areas near the Ohio River this morning. A large swath of
1.0-2.5" of QPE have been observed the past 24hrs, with the highest
footprint in SE Indiana into potions of the Tristate. This will be
the area where flood risk will likely be the highest given the
upstream showers that are on a trajectory for these counties. This
will result in several locations near the Tristate exceeding 3" of
rainfall by the time the rain ends later this morning.

Already beginning to observe a response in some of the rivers as
well, with multiple points forecast to reach minor flood stage. The
basins currently getting hit the hardest with rainfall include the
Great Miami, Little Miami, as well as lower Scioto. Smaller streams
and tributaries near these locations also at risk of flooding in the
near term. Will continue to monitor trends with the Ohio River as
multiple points are now forecast to go to action stage later this
week with the repeated rounds of rainfall.

It does appear that CAMs try to suppress the shower activity in our
CWA by the mid to late morning hours today, giving a brief reprieve
from the heavier rainfall. However, additional activity will fire up
again this evening along the stalled boundary. Several CAMs favor a
5-7PM window for storms developing in our western counties first,
increasing in coverage the next few hours. Bufkit soundings continue
to suggest that this convection should remain elevated. Most of the
thermal profiles are at least isothermal during the evening hours,
with an inversion then quickly developing and persisting overnight.
This should help limit the severe potential overall. There will be
some decent mid level lapse rates near 7-7.5 C/km reaching the
Tristate and southern OH in the evening, which could help with some
larger hail growth. However, given the deep, saturated layer and
increasing FZL height, severe hail threat should be very limited.
Similarly, severe winds appear unlikely given deeper saturation
limiting the ability for stronger winds aloft to mix down, but
certainly cannot rule out some enhanced wind gusts in these storms
this evening into tonight.

KEY MESSAGE 2)

Synoptic pattern will keep a tropical air mass in place through this
weekend. PWAT anomalies will continue to peak at 2-3x above normal
values for this time of year, highlighting the abnormally high
moisture content.

Several more rounds of showers and storms expected tonight into Thursday
as a robust shortwave swings through the Midwest region. A LLJ will
also develop tonight, fueling the environment to help increase
shower/storm activity during the overnight period. The shortwave will
then swing through during the daytime hours Thursday, keeping
numerous showers and storms around through the morning and afternoon.
This will likely result in another slug of QPF amounts exceeding 1"
for most, with some locations observing another 2-3" in this 24hr
period. Given the wet antecedent soils, this will begin to increase
the risk for flash flooding, with continued river rises as well.

Precip activity will gradually diminish Thursday night into
Friday, with a relative lull in activity during this time period.
A cold front will eventually swing through the Ohio Valley on
Saturday, once again providing another good slug of rainfall.
Finally, a larger break in pcpn is expected Sunday into Monday, but
we may see increasing chances again by mid-week.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
Light rain will continue for a few hours this morning, primarily at
KCVG/KLUK and KILN. Elsewhere, rain is light or scattered enough to
not warrant a mention. All terminals expected to have a several hour
break in the rain from late morning through mid afternoon. Some
isolated showers may begin to develop by the late afternoon before a
larger complex of showers and storms moves in from the west. These
storms will continue into the overnight period before another brief
lull in precip ensues during the late night period. However, another
large complex of showers and storms will move back in near daybreak
Thursday with strong upper level forcing moving through.

CIGs remain IFR/LIFR through majority of the period. Some pockets of
MVFR might develop this afternoon, but confidence is too low to
mention in the tafs.

Vsbys will remain quite variable, but some improvement to MVFR and
perhaps even VFR possible into the afternoon. However, more
reductions will occur with the onset of rainfall this evening.

Winds become more predominant out of the SE today, remaining below 10
kts. There will be a shift overnight to the SW. Highlight increasing
winds and potential for 20 kt gusts in the extended KCVG taf.

OUTLOOK...MVFR/IFR conditions are expected through Thursday. MVFR/IFR
conditions return on Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 1 PM EST this afternoon for OHZ060>064-070>074-
     077>082-088.
KY...Flood Watch until 1 PM EST this afternoon for KYZ089>100.
IN...Flood Watch until 1 PM EST this afternoon for INZ050-058-059-066-
     073>075-080.

&&

DISCUSSION...
AVIATION...
Hazardous weather outlook, Mar 4, 3:25 AM EST, 7 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
325 AM EST Wed Mar 4 2026

OHZ026-034-035-042>046-051>056-065-050830-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-Fairfield-
325 AM EST Wed Mar 4 2026

This Hazardous Weather Outlook is for central Ohio and west central
Ohio.

.DAY ONE...Today and tonight.

Additional rounds of showers and thunderstorms expected today into
tonight. Some minor flooding issues may occur.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Periods of showers and storms will move through on Thursday and again
on Saturday. Repetitive rounds of rainfall could lead to an
increased chance of flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-OHZ060>064-073-074-082-088-050830-
Wayne-Fayette-Union-Preble-Montgomery-Greene-Pickaway-Ross-Hocking-
Pike-Scioto-
325 AM EST Wed Mar 4 2026

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for east central Indiana, central
Ohio, south central Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Additional rounds of showers and thunderstorms expected today into
tonight, increasing the risk for flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Periods of showers and storms will move through on Thursday and again
on Saturday. Repetitive rounds of rainfall could lead to an
increased chance of flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>100-OHZ070>072-077>081-050830-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-
325 AM EST Wed Mar 4 2026

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Additional rounds of showers and thunderstorms expected today into
tonight, increasing the risk for flooding. Additionally, a few strong
storms may develop late this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Periods of showers and storms will move through on Thursday and again
on Saturday. Repetitive rounds of rainfall could lead to an
increased chance of flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 4, 8:24 AM EST, 2 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
824 AM EST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     Flood            1 WNW Springboro        39.56N 84.25W
03/04/2026                   Warren             OH   Law Enforcement

            High water along Clearcreek Franklin Road
            near Pioneer Boulevard.

0730 AM     Flood            5 SSW Corwin            39.46N 84.11W
03/04/2026                   Warren             OH   Law Enforcement

            High water near Hollingsworth and Oregonia
            Roads.

0725 AM     Flood            4 NNW Liberty           39.69N 84.97W
03/04/2026                   Union              IN   Law Enforcement

            Clifton Road is closed due to high water,
            and a few slab bridges remain flooded.

0730 AM     Flood            4 SE Laurel             39.46N 85.14W
03/04/2026                   Franklin           IN   Law Enforcement

            Several slab bridges or low water crossings
            still flooded, especially between Metamora
            and Laurel.

&&
Special weather statement, Mar 4, 10:07 AM EST, 1 hour 12 minutes before
TEST...Special Weather Statement...TEST
National Weather Service Wilmington OH
1007 AM EST Wed Mar 4 2026

KYZ089>100-041522-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-
Including the cities of Carrollton, Warsaw, Burlington,
Independence, Alexandria, Owenton, Williamstown, Falmouth,
Brooksville, Mount Olivet, Maysville and Vanceburg
1007 AM EST Wed Mar 4 2026

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

TEST. TEST. TEST. The National Weather Service in Wilmington OH has
issued a TEST message for the Kentucky Statewide Tornado Drill.

This includes all counties in Kentucky and is valid until 1022 AM
EST.

This is a TEST message.

This is a TEST. Repeating, this is a TEST message for the Kentucky
Statewide Tornado Drill. There is no severe weather occurring at
this time.

This test message is part of the annual Kentucky Tornado Drill. If
this was an actual severe weather event, a specific severe weather
product would be issued with information about the hazard. The
National Weather Service and the Kentucky Emergency Management
Agency encourage the use of this time to activate and review your
severe weather safety plans.

Repeating, this has been a TEST tornado warning message for the 2026
Kentucky Tornado Drill. This concludes the TEST.

This is a TEST message. Repeating, this is a TEST.
Local storm report, Mar 4, 10:23 AM EST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1023 AM EST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 AM     Rain             Sharonville             39.27N 84.41W
03/04/2026  M2.20 Inch       Hamilton           OH   Trained Spotter

            Event total.

&&
Local storm report, Mar 4, 10:30 AM EST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1030 AM EST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     Rain             Mason                   39.36N 84.31W
03/04/2026  M2.35 Inch       Warren             OH   Trained Spotter

            Event Total.

&&
Local storm report, Mar 4, 10:51 AM EST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1051 AM EST Wed Mar 4 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     Rain             1 WSW Morrow            39.35N 84.15W
03/04/2026  M2.51 Inch       Warren             OH   NWS Employee

&&

The radar

The Cincinnati radar (KILN), 71 km away, was scanning. The volume nearest the first event began at 16:19 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Butler

When
March 4, 11:19 AM EST to 12:19 PM EST
Where
Butler County, 0.69 mi N of Millville to 0.78 mi NNW of Millville
Cause
Heavy Rain
Property damage
$50,000
Reported by
Public
Coordinates
39.390, -84.650

Beals Run was out of its banks with several inches of moving water impacting the first floor of businesses and homes on Millville Avenue.

Flash Flood, Butler

When
March 4, 11:30 PM EST to March 5, 12:30 AM EST
Where
Butler County, 1.75 mi SE of Collinsville to 2.19 mi SE of Collinsville
Cause
Heavy Rain
Property damage
$9,000
Reported by
Law Enforcement
Coordinates
39.500, -84.600

Several vehicles were stranded in high water, requiring multiple water rescues along Eaton Road, near Seven Mile.

Flash Flood, Butler

When
March 4, 11:45 PM EST to March 5, 12:45 AM EST
Where
Butler County, 0.87 mi NW of Millville to 0.75 mi NNW of Millville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.390, -84.660

High water was reported over several roadways and was approaching structures in Millville.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2026Every state in 2026This day in weather historyWarnings in Ohio, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1311017, 1311019, 1311021.